Inventiones mathematicae

, Volume 155, Issue 1, pp 81–161

The Navier–Stokes limit of the Boltzmann equation for bounded collision kernels

Article

Abstract

The present work establishes a Navier–Stokes limit for the Boltzmann equation considered over the infinite spatial domain R3. Appropriately scaled families of DiPerna-Lions renormalized solutions are shown to have fluctuations whose limit points (in the w-L1 topology) are governed by Leray solutions of the limiting Navier–Stokes equations. This completes the arguments in Bardos-Golse-Levermore [Commun. Pure Appl. Math. 46(5), 667–753 (1993)] for the steady case, and in Lions-Masmoudi [Arch. Ration. Mech. Anal. 158(3), 173–193 (2001)] for the time-dependent case.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag 2003

Authors and Affiliations

  1. 1.Institut Universitaire de France, Département de Mathématiques et ApplicationsEcole Normale Supérieure ParisParisFrance
  2. 2.Laboratoire d’Analyse NumériqueUniversité Paris VIParisFrance

Personalised recommendations